What could be wrong if you have been on the nuva ring for the last year and last month you had a light period and have been spotting for the entire month especially after sex?

Why have you not consulted your Dr? Several things could be happening.

Generally, spotting after sex suggests irritation rather than menstrual spotting. If you are having regular light menstrual discharge throughout the day that you notice while urinating(usually light menstrual discharge is that icky brownish color or a pinkish yellow and smells like the first day or last day of a regular period....for your own personal reference continuous 'light' menstrual discharge is like the first or last day of your period, but extending over a length of time), then it may certainly a concern when it comes to hormones. It all depends very much on when you spot and what sort of blood is coming out. If it is light pink and happens mostly when you have sex, I would say that it may be blood from irritation rather than menstruation. Irritation could be serious too... it could just be that the lining of your vagina is being more sensitive and vascular since your period and the Nuva + Sex is causing this irritation to occur which is not so bad. On the OTHER hand, one of the signs of vaginal disease (not just typical STDs, but also bacterial vaginosis, and other infections), is spotting between periods and irritation/or pain/ or spotting during intercourse. Also, the vaginal lining can become more tender and vulnerable to small fissures during sex when a woman is pregnant. Either way, now that you have a better idea of how various the causes COULD be...you should certainly see your doctor. It may be nothing but a long period, or a getting rubbed a little raw on the inside.... but you never know.